Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 120, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 8, 2016, 6:53 PM EDT for Blount County, Loudon County, Monroe County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2016, 6:53 PM EDT (22:53 UTC)
- Expired
- Jul 8, 2016, 7:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blount County, TN, Loudon County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 92 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:52 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 8, 6:52 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Morristown TN 652 PM EDT FRI JUL 8 2016 .DISCUSSION...Updated forecast to remove a portion of Severe Thunderstorm Watch 357 and remove the late afternoon period from the zone forecast. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 75 95 72 91 / 30 30 20 40 Knoxville McGhee Tyson Airport, TN 73 91 70 89 / 60 20 20 30 Oak Ridge, TN 72 91 69 89 / 50 20 10 30 Tri Cities Airport, TN 68 88 63 87 / 60 20 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MJB
Hazardous weather outlook, Jul 8, 2:22 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 PM EDT FRI JUL 8 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 PM EDT FRI JUL 8 2016 /122 PM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-AFTERNOON THROUGH EARLY EVENING... ...TORRENTIAL RAINS WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE THIS AFTERNOON AND EVENING... ANOTHER BROKEN LINE OF THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE AND SOUTHEAST KENTUCKY THIS AFTERNOON...THEN MOVE EAST INTO EAST TENNESSEE AND SOUTHWEST VIRGINIA. THE AIR-MASS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS WILL BECOME QUITE MOIST AND UNSTABLE THIS AFTERNOON AHEAD OF THIS LINE. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS...HAIL UP TO QUARTER SIZE...TORRENTIAL RAINS AND LOCALIZED FLASH FLOODING. THE GREATEST COVERAGE AND INTENSITY OF THESE STORMS WILL BE THROUGH 8 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY...MAINLY ACROSS EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. SOME STRONG STORMS ARE POSSIBLE PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINS...MAINLY DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 8, 6:03 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
603 PM EDT FRI JUL 8 2016
VAZ005-008-082245-
WASHINGTON VA-SCOTT VA-
603 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...AND SOUTHEASTERN
SCOTT COUNTIES AND THE CITY OF BRISTOL UNTIL 645 PM EDT...
AT 602 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEBER CITY...OR NEAR GATE CITY...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRISTOL VA...ABINGDON...HILTONS...HOLSTON...
BENHAMS AND HILANDER PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN VIRGINIA.
LAT...LON 3660 8199 3660 8254 3670 8256 3674 8234
3671 8233 3672 8232 3673 8230 3677 8219
3681 8203
TIME...MOT...LOC 2202Z 261DEG 16KT 3663 8248
05/MALocal storm report, Jul 8, 6:05 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
605 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG HARROGATE-SHAWANEE 36.58N 83.64W
07/08/2016 CLAIBORNE TN 911 CALL CENTER
TREES DOWNED.
0515 PM TSTM WND DMG TAZEWELL 36.46N 83.58W
07/08/2016 CLAIBORNE TN 911 CALL CENTER
TREES DOWNED.
&&
13Local storm report, Jul 8, 6:11 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
611 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL PIGEON FORGE 35.79N 83.56W
07/08/2016 E1.00 INCH SEVIER TN TRAINED SPOTTER
&&
13Local storm report, Jul 8, 6:28 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
628 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG SURGOINSVILLE 36.47N 82.86W
07/08/2016 HAWKINS TN PUBLIC
NUMEROUS TREES DOWN.
0548 PM TSTM WND DMG ROGERSVILLE 36.41N 83.01W
07/08/2016 HAWKINS TN PUBLIC
NUMEROUS TREES DOWN.
&&
13Local storm report, Jul 8, 6:30 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG KINGSTON 35.87N 84.51W
07/08/2016 ROANE TN 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
13Local storm report, Jul 8, 6:37 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
637 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 1 W POWELL 36.03N 84.05W
07/08/2016 KNOX TN TRAINED SPOTTER
LARGE TREE DOWN BLOCKING EMORY ROAD...AND IT ALSO TOOK
OUT POWER LINES.
&&
13The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:47 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 28 min |
| Jul 8, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne | 39 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | MRX | Monroe | 43 min |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 35 min |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 35 min |
| Jul 8, 5:13 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hancock | 30 min |
| Jul 8, 5:21 PM EDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jul 8, 5:26 PM EDT | Special Weather Statement | MRX | Johnson | 49 min |
| Jul 8, 5:37 PM EDT | Special Weather Statement | MRX | Greene, Hamblen, Hawkins | 23 min |
| Jul 8, 5:43 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 32 min |
| Jul 8, 5:52 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Sullivan, Washington | 53 min |
| Jul 8, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 44 min |
| Jul 8, 6:03 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 57 min |
| Jul 8, 6:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 38 min |
| Jul 8, 6:10 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 35 min |
| Jul 8, 6:14 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Unicoi | 61 min |
| Jul 8, 6:26 PM EDT | Areal Flood Advisory | MRX | Knox, Loudon, Roane | 2 hr |
| Jul 8, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 27 min |
| Jul 8, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 52 min |
| Jul 8, 7:21 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 39 min |
| Jul 8, 7:17 AM EDT | Special Weather Statement | MRX | Russell | 43 min |
| Jul 8, 4:35 PM EDT | Special Weather Statement | MRX | Wise | 40 min |
| Jul 8, 5:21 PM EDT | Special Weather Statement | MRX | City of Bristol | 39 min |
| Jul 8, 5:30 PM EDT | Areal Flood Advisory | MRX | Lee, Russell, Scott, Washington, Wise, City of Bristol and 1 more | 3 hr |
| Jul 8, 6:03 PM EDT | Special Weather Statement | MRX | City of Bristol | 42 min |
| Jul 8, 7:33 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.